N,N‑dimethylformamide‑induced acute hepatic failure: A case report and literature review

  • Authors:
    • Yuanli Lei
    • Shasha Xiao
    • Shouquan Chen
    • Haiyan Zhang
    • Huiping Li
    • Yingru Lu
  • View Affiliations

  • Published online on: September 27, 2017     https://doi.org/10.3892/etm.2017.5213
  • Pages:5659-5663
Metrics: PDF 0 views | HTML 0 views
0

Abstract

N,N‑dimethylformamide (DMF) is a major solvent predominantly used in the chemical industry. The main toxic effects following exposure to DMF are gastric irritation, skin eruption and hepatotoxicity. However, hepatic failure induced by DMF is rare. In this report, we present a case of acute hepatic failure following exposure to a toxic dose of DMF via respiratory tract inhalation and skin absorption with detailed abdominal computed tomography scan, sequential laboratory data and polymorphisms. The patient recovered satisfactorily following artificial liver support therapy and pharmacological agents to protect the liver in addition to plasma, blood platelet and albumin transfusions. In view of the high mortality rate and rare occurrence rate of acute hepatic failure, the clinical characteristics, polymorphisms and therapeutic strategy of DMF poisoning are discussed.

Related Articles

Journal Cover

December 2017
Volume 14 Issue 6

Print ISSN: 1792-0981
Online ISSN:1792-1015

2016 Impact Factor: 1.261
Ranked #50/128 Medicine Research and Experimental
(total number of cites)

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Lei, Y., Xiao, S., Chen, S., Zhang, H., Li, H., & Lu, Y. (2017). N,N‑dimethylformamide‑induced acute hepatic failure: A case report and literature review. Experimental and Therapeutic Medicine, 14, 5659-5663. https://doi.org/10.3892/etm.2017.5213
MLA
Lei, Y., Xiao, S., Chen, S., Zhang, H., Li, H., Lu, Y."N,N‑dimethylformamide‑induced acute hepatic failure: A case report and literature review". Experimental and Therapeutic Medicine 14.6 (2017): 5659-5663.
Chicago
Lei, Y., Xiao, S., Chen, S., Zhang, H., Li, H., Lu, Y."N,N‑dimethylformamide‑induced acute hepatic failure: A case report and literature review". Experimental and Therapeutic Medicine 14, no. 6 (2017): 5659-5663. https://doi.org/10.3892/etm.2017.5213